MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 3.25mmx8mm quantum maverick balloon catheter, it was noticed that the delivery shaft was fractured.No patient complications reported as the device did not enter the patient's body.
 
Additional Manufacturer Narrative
Lot number corrected to 0020903544.- expiration date corrected to 07/17/2020.Unique identifier (udi)# corrected to (b)(4).Device manufacture date corrected to 7/19/2017.The quantum maverick was returned for analysis.The balloon was tightly folded.The tip, balloon, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube, and a hypotube fracture located 74.2 cm from the tip of the device.The fracture faces of the hypotube were ovalized, as if kinked prior to separating.Inspection of the rest of the device found no damage or defect with the device.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8608559
Report Number2134265-2019-05065
Device Sequence Number2280937
Product Code LOX
UDI-Device Identifier08714729392576
UDI-Public08714729392576
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0020903544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight59